Aa
A
A
Close
245504 tn?1224102916
Atenolo question
So my doc put me on 25mg daily of Atenolol for SVT.  My BP is usually around 96/68.  I am afraid to start this med.  Will it drop my BP much more?  He said I could start at 12.5mg daily which I am planning to do.  I need these episodes of tachy to end but dont want my BP to drop dramatically.  Anyone with experience with this med???  Thanks so much
Cancel
4 Answers
Page 1 of 1
1182699 tn?1297578384
I started with Toprol 25 mg and like you my BP is always very low anyway. I could not take it, so they put me on atenolol 12.5mg every night.  I have been on it for about 6 years now (maybe longer).  It does help some with my PAC's and tachy, but I do still feel the palps. and have the tachy at times.  I think how bad they may be without the atenolol so I take it faithfully every night.  Best to you!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have been taking 50mg Atenolol for 15 years for PSVT.  I too was concerned that it might lower my already low bp;  however, my body got used to it and now I have a very average bp.  This medication still at times makes me tired.  Tried taking it at night which helped somewhat.  I am waiting for an ablation because I now have to take Digoxin and I don't like the side effects of meds.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
245504 tn?1224102916
Thanks for the feedback.  I took first dose today so I will try at least to see if it helps.  I feel a little tired.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
All of a sudden one day out of the blue I walked up my flight of stairs to get to bedroom and when I reached the top I started feeling a little warm, my heart started racing I began to feel dizzy and I started to pee my pants. I went into my bathroom sat on the tolite put my head between my legs and it stated to ease up. Every since then I am no longer able to walk up my stairs as the same things happens. I now take about 4 steps then sit and rest. The same thing happens when I ran a little from my car to my office building, when I lifted my son and when I triend to clean my bathroom. I recently had an echo, the 24 hour heart moniter and now today I have the treadmil stress test and I am terrified that I am going to have severe symptoms during the test. What can I do other than cancel this test, I AM SCARED....Tina
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Arrhythmias Answerers
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
995271 tn?1463927859
Blank
itdood
PA
1423357 tn?1414258965
Blank
tom_h
Central, MA
Avatar f tn
Blank
CFS56
12492606 tn?1459877633
Blank
researcher09
CA
Avatar f tn
Blank
kaylamt
Recent Activity
Avatar universal
Blank
Better?
9 hrs ago by fred256
Avatar universal
Blank
Still Have a Cold
14 hrs ago by fred256
740516 tn?1360946086
Blank
AppleBr commented on photo
16 hrs ago
Heart Rhythm Community Resources
Top Arrhythmias Answerers
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
995271 tn?1463927859
Blank
itdood
PA
1423357 tn?1414258965
Blank
tom_h
Central, MA
Avatar f tn
Blank
CFS56
12492606 tn?1459877633
Blank
researcher09
CA
Avatar f tn
Blank
kaylamt